Alert archive / California / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 37, NWS Reno, NV
NWS Reno, NV issued this severe thunderstorm warning at Jul 25, 2013, 6:41 PM PDT for Lassen County, California. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2013, 6:41 PM PDT (01:41 UTC)
- Expired
- Jul 25, 2013, 7:30 PM PDT
- In force
- 49 min
- Issued by
- NWS Reno, NV
- Area
- Storm-based polygon
County Lassen County, CA
The radar
The Beale AFB radar (KBBX), 134 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 1.7 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 268 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 3766 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
360
WUUS55 KREV 260141
SVRREV
CAC035-260230-
/O.NEW.KREV.SV.W.0037.130726T0141Z-130726T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RENO NV
641 PM PDT THU JUL 25 2013
THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL LASSEN COUNTY IN NORTHERN CALIFORNIA...
* UNTIL 730 PM PDT
* AT 636 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM CRATER LAKE CAMPGROUND TO 7
MILES WEST OF CRATER LAKE CAMPGROUND...OR ALONG A LINE EXTENDING
FROM 16 MILES WEST OF EAGLE LAKE TO 22 MILES NORTH OF CHESTER...AND
MOVING NORTH AT 5 MPH.
* LOCATIONS AFFECTED INCLUDE...CRATER LAKE CAMPGROUND.
THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL...IN ADDITION TO
FREQUENT DEADLY LIGHTNING...HIGH WINDS...AND HEAVY RAIN. SEEK SHELTER
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
THIS NEARLY STATIONARY STORM IS CAPABLE OF PRODUCING HEAVY RAINFALL.
WATCH FOR PONDING OF WATER ON ROADS. DRIVERS SHOULD SLOW DOWN IF
ENCOUNTERING HEAVY RAIN TO AVOID HYDROPLANING...AND REMEMBER TO TURN
ON THEIR HEADLIGHTS.
LAT...LON 4084 12124 4077 12082 4047 12090 4053 12124
4059 12127 4058 12131 4059 12132
TIME...MOT...LOC 0141Z 196DEG 4KT 4059 12103 4062 12119
$$2 follow-up statements
580
WWUS55 KREV 260203
SVSREV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
703 PM PDT THU JUL 25 2013
CAC035-260230-
/O.CON.KREV.SV.W.0037.000000T0000Z-130726T0230Z/
LASSEN CA-
703 PM PDT THU JUL 25 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM PDT
FOR WEST CENTRAL LASSEN COUNTY...
AT 654 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM CRATER LAKE CAMPGROUND TO 8
MILES WEST OF CRATER LAKE CAMPGROUND...MOVING NORTH AT 10 MPH.
* LOCATIONS AFFECTED INCLUDE...CRATER LAKE CAMPGROUND.
THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL...IN ADDITION TO
FREQUENT DEADLY LIGHTNING...HIGH WINDS...AND HEAVY RAIN. IF TIME
PERMITS...MOVE YOUR VEHICLE INTO A GARAGE...AND SEEK SHELTER INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
THIS STORM IS CAPABLE OF PRODUCING HEAVY RAINFALL. WATCH FOR PONDING
OF WATER ON ROADS. DRIVERS SHOULD SLOW DOWN WHEN ENCOUNTERING HEAVY
RAIN TO AVOID HYDROPLANING...AND REMEMBER TO TURN ON THEIR
HEADLIGHTS.
LAT...LON 4084 12124 4077 12082 4047 12090 4053 12124
4059 12127 4058 12131 4059 12132
TIME...MOT...LOC 0203Z 176DEG 10KT 4065 12109 4068 12121
$$762
WWUS55 KREV 260228
SVSREV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
728 PM PDT THU JUL 25 2013
CAC035-260238-
/O.EXP.KREV.SV.W.0037.000000T0000Z-130726T0230Z/
LASSEN CA-
728 PM PDT THU JUL 25 2013
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL LASSEN COUNTY
WILL EXPIRE AT 730 PM PDT...
THE STORMS THAT EARLIER PROMPTED THE SEVERE THUNDERSTORM WARNING HAVE
WEAKENED...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER...STRONG THUNDERSTORMS WILL REMAIN IN THE AREA THROUGH 900
PM...CAPABLE OF PRODUCING GUSTY WINDS...DEADLY LIGHTNING...AND BRIEF
HEAVY RAINS.
LAT...LON 4084 12124 4077 12082 4047 12090 4053 12124
4059 12127 4058 12131 4059 12132
TIME...MOT...LOC 0228Z 176DEG 9KT 4071 12116
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:04 PM PDT, 4 hours 37 minutes earlier.
Area forecast discussion, Jul 25, 2:04 PM PDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 204 PM PDT THU JUL 25 2013 .SYNOPSIS... MOIST AND UNSTABLE CONDITIONS WILL KEEP THE THREAT OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS OVER EASTERN CALIFORNIA AND WESTERN NEVADA INTO THE WEEKEND. SOME STORMS MAY BECOME SEVERE, PRODUCING LOCALLY HEAVY RAIN, LARGE HAIL, AND STRONG GUSTY WINDS. HIGH TEMPERATURES ARE EXPECTED TO BE NEAR OR SLIGHTLY ABOVE AVERAGE THROUGH THE WEEKEND. && .SHORT TERM... UPPER LEVEL LOW OFF THE SOUTHERN CA COAST AND RIDGE OVER THE FOUR CORNERS ARE INTERACTING TO BRING MOISTURE AND INSTABILITY TO THE REGION OVER THE NEXT FEW DAYS. DEEP MOISTURE, BETWEEN 0.75-1.0" OF PRECIPITABLE WATER AND AN ERODING CAP WILL HELP TO DEVELOP SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND INTO THE EVENING HOURS. STORMS HAVE ALREADY BEGUN TO INITIATE OVER THE HIGHER TERRAIN OF THE CENTRAL SIERRA SOUTH OF TAHOE, AND ARE EXPECTED TO CONTINUE TO SPREAD NORTH ALONG THE SIERRA FRONT, INCLUDING RENO-CARSON-TAHOE OVER THE NEXT SEVERAL HOURS. THIS LARGE AMOUNT OF PRECIPITABLE WATER WILL MAKE THE STORMS FAIRLY WET, ESPECIALLY IN THE EVENING HOURS WITH SOME LOCATIONS SEEING LOCALIZED HEAVY RAINFALL. FLASH FLOODING MAY BE POSSIBLE, ESPECIALLY AROUND RECENT WILDFIRE BURN SCARS, INCLUDING IN DOUGLAS AND LYON COUNTIES NEAR THE BISON FIRE. VERY INTERESTING THING ON VISIBLE SATELLITE THIS MORNING, WE HAD SOUTHEASTERLY WINDS IN LOWER LEVELS OF THE ATMOSPHERE WITH SOUTHWESTERLY WINDS IN THE MID AND UPPER LEVELS. THIS IS VISUAL CONFIRMATION THAT THE SHEAR IS INCREASING OVER THE REGION AND STORMS THAT DEVELOP TODAY OVER THE EASTERN SIERRA AND WESTERN NEVADA HAVE THE POTENTIAL TO BECOME SEVERE WITH STRONG GUSTY WINDS, LARGE HAIL, AND LOCALLY HEAVY RAINFALL. STORMS WILL CONTINUE WELL INTO EVENING AND EVEN OVERNIGHT TONIGHT. THERE IS MID-LEVEL MOISTURE BEING PULLED UP FROM THE SOUTH, ALONG WITH A MID/UPPER LEVEL SHORTWAVE AND JET MAX ROTATING AROUND THE UPPER RIDGE. BOTH NAM AND GFS MODIFIED SOUNDINGS ARE SUGGESTING ELEVATED CAPE AROUND 100-200 J/KG, ESPECIALLY NORTH OF INTERSTATE 80. THESE STORMS WILL BE HIGH BASED (AROUND 15K FEET MSL) WITH FAST STORM MOTIONS, MEANING LITTLE TO NO RAINFALL EXPECTED WITH THESE STORMS OVERNIGHT TONIGHT INTO FRIDAY MORNING. ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY AND SATURDAY, AS MOISTURE AND INSTABILITY REMAIN OVER THE REGION. AS THE UPPER LOW PUSHES FURTHER TOWARD THE NORTHERN CA COAST, THIS WILL INCREASE SHEAR ALOFT EVEN MORE, WITH CONTINUED POTENTIAL FOR SEVERE THUNDERSTORMS. DEEP MOISTURE WILL BE PRESENT AS WELL, WITH LOCALLY HEAVY RAINFALL POSSIBLE. THUNDERSTORMS WILL SPREAD FURTHER EAST ON FRIDAY, INTO WEST-CENTRAL NEVADA. WE WILL HAVE TO KEEP AN EYE ON THE PROGRESSION OF THE UPPER LOW FOR SATURDAY, BECAUSE IF THE LOW PUSHES FASTER INTO NORTHERN CA ON SATURDAY, THIS COULD LIMIT THUNDERSTORM FORMATION OVER OUR AREA TO ONLY THE FAR EASTERN ZONES. OTHERWISE, WE COULD SHOULD SEE ISOLATED TO SCATTERED STORM COVERAGE AGAIN EAST OF HIGHWAY 395. HOON .LONG TERM...SUNDAY THROUGH THURSDAY... NO CHANGES MADE TO THE ONGOING FORECAST AS MODELS REMAIN IN RELATIVELY GOOD AGREEMENT THROUGH THE PERIOD. A TROUGH MOVING INTO THE WEST COAST WILL BRING DRIER SOUTHWEST FLOW OVER NORTHEAST CALIFORNIA AND NORTHWEST NEVADA BEGINNING SUNDAY. REMNANT MOISTURE AND INSTABILITY COULD LEAD TO THUNDERSTORM DEVELOPMENT SUNDAY AFTERNOON, BUT IT LOOKS TO BE CONFINED MAINLY TO AREAS SOUTH OF INTERSTATE 80 AND EAST OF HIGHWAY 95, ESPECIALLY AS AFTERNOON WEST WINDS INCREASE. BEYOND SUNDAY, THE AIRMASS WILL BE TOO DRY AND STABLE FOR ANY THUNDERSTORM DEVELOPMENT. A LONGWAVE TROUGH AND SOUTHWEST FLOW REMAIN OVER THE WEST THROUGH MIDWEEK WITH SEVERAL PIECES OF ENERGY SHIFTING INLAND. THIS WILL BRING TYPICAL AFTERNOON ZEPHYR WINDS TO THE SIERRA FRONT WITH GUSTS OF 20 TO 30 MPH EACH DAY. THERE IS POTENTIAL FOR A STRONGER TROUGH WEDNESDAY INTO THURSDAY, WHICH MAY ENHANCE WINDS A BIT AND BRING SOME CLOUD COVER, BUT NO PRECIPITATION IS EXPECTED. TEMPERATURES TO GRADUALLY COOL THROUGH THE PERIOD, TRENDING CLOSER TO SEASONAL NORMS. THIS TRANSLATES TO LOW TO MID 90S IN WESTERN NEVADA VALLEYS AND UPPER 70S TO MID 80S IN SIERRA VALLEYS. DJ .AVIATION... THUNDERSTORMS ARE EXPECTED TO FIRE ALONG THE SIERRA BY EARLY AFTERNOON AND THEN PUSH OFF INTO FAR WESTERN NV MID AFTERNOON INTO EARLY EVENING. THE GFS/NAM SHOW SUBTLE A SHORTWAVE FEATURE THAT MAY KEEP CONVECTION GOING WELL INTO THE EVENING. ON FRIDAY, THE ATMOSPHERE WILL DESTABILIZE FURTHER AS AN UPPER LOW MOVES CLOSER TO THE WEST COAST. SO COVERAGE IS GOING TO INCREASE WITH OVERALL STORM INTENSITY INCREASING. HEAVY RAIN, GUSTY WINDS AND HAIL WILL ACCOMPANY STRONGER CELLS. HOHMANN/HOON && .FIRE WEATHER... MOISTURE CONTINUES TO INCREASE TODAY AS SOUTHERLY FLOW INCREASES AND THE RIDGE AXIS LIFTS NORTHWARD. INSTABILITY AND SUFFICIENT MOISTURE WILL RESULT IN ISOLATED TO SCATTERED THUNDERSTORMS EACH AFTERNOON AND EVENING THROUGH THE WEEKEND. MAIN CONCERNS WITH STORMS WILL BE FOR HAIL, LIGHTNING, GUSTY AND ERRATIC WINDS, AND LOCALLY HEAVY RAIN. THUNDERSTORMS THIS AFTERNOON WILL BE RELATIVELY WET AS PRECIPITABLE WATER VALUES ARE AROUND 1.00 INCH AND DEWPOINTS ARE IN THE HIGH 40S TO LOW 50S, ESPECIALLY SOUTH OF INTERSTATE 80. NORTH OF INTERSTATE 80 THE NEAR SURFACE LAYER WILL BE DRY INITIALLY, SO STORMS WILL BE MORE HYBRID IN NATURE BEFORE TRANSITIONING TO WETTER STORMS LATER THIS AFTERNOON. A SHORTWAVE WILL MOVE ACROSS THE SIERRA AND WESTERN NEVADA LATE TONIGHT, WHICH MAY RESULT IN ISOLATED ELEVATED CONVECTION FROM THE TAHOE BASIN NORTHWARD TO THE OREGON BORDER. IF ELEVATED THUNDERSTORMS INITIATE TONIGHT, THEY WILL BE RELATIVELY DRY WITH INCREASED POTENTIAL FOR DRY LIGHTNING AND FIRE STARTS. FORECAST MODELS ARE IN DISAGREEMENT WITH THE LOCATION OF THE SHORTWAVE TONIGHT, FORECASTER CONFIDENCE IS NOT HIGH FOR WHERE STORMS WILL INITIALLY DEVELOP. ALTHOUGH, BOTH MODELS DO HIGHLIGHT BETTER CHANCES FOR THUNDERSTORMS DEVELOPMENT FROM INTERSTATE 80 NORTHWARD FOR TONIGHT. LINDAMAN && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/RENO (ALL LOWER CASE) .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
Hazardous weather outlook, Jul 25, 2:03 PM PDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 203 PM PDT THU JUL 25 2013 CAZ070>073-NVZ001>005-261330- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- 203 PM PDT THU JUL 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA... NORTHEAST CALIFORNIA AND WESTERN NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN THE EASTERN SIERRA THIS AFTERNOON AND WILL PUSH INTO WESTERN NEVADA LATER THIS AFTERNOON. ISOLATED THUNDERSTORMS MAY CONTINUE WELL INTO THE NIGHT. LOCALLY HEAVY RAIN...HAIL...GUSTY WINDS AND DANGEROUS LIGHTNING ARE EXPECTED TO ACCOMPANY STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ON FRIDAY AND SATURDAY FOR THE SIERRA AND WESTERN NEVADA. STORMS MAY BE STRONG TO SEVERE AND PRODUCE STRONG OUTFLOW WINDS...LOCALLY HEAVY RAINFALL AND HAIL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE OVER THE NEXT FEW DAYS. SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://FORECAST.WEATHER.GOV/HAZARDS/REV (ALL LOWER CASE)
In the hours before
Local storm report, Jul 25, 4:26 PM PDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
426 PM PDT THU JUL 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM FLASH FLOOD 3 S VERDI 39.48N 120.00W
07/25/2013 WASHOE NV LAW ENFORCEMENT
SIX TO EIGHT INCHES OF MUD AND DEBRIS COVERING WEST BOUND
INTERSTATE 80 NEAR THE CALIFORNIA-NEVADA STATELINE.
INTERSTATE 80 WEST BOUND IS CLOSED UNTIL FURTHER NOTICE.
&&
HOONSpecial weather statement, Jul 25, 4:36 PM PDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
436 PM PDT THU JUL 25 2013
NVZ004-005-260015-
NORTHERN WASHOE COUNTY-WESTERN NEVADA BASIN AND RANGE INCLUDING
PYRAMID LAKE-
436 PM PDT THU JUL 25 2013
...STRONG THUNDERSTORM NEAR PYRAMID LAKE...
AT 434 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF SUTCLIFFE...OR 13 MILES
SOUTH OF PYRAMID LAKE...AND MOVING NORTHEAST AT 20 MPH.
CONTINUOUS DEADLY CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH AMOUNTS
NEAR ONE INCH PER HOUR...SMALL PEA SIZE HAIL...AND STRONG GUSTY WINDS
TO 50 MPH...WILL OCCUR WITH THIS STORM.
* LOCATIONS AFFECTED INCLUDE...NIXON...PYRAMID LAKE...SUTCLIFFE...THE
NEEDLE ROCKS AND TOHAKUM PEAK.
IF ON OR NEAR PYRAMID LAKE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A
THUNDERSTORM. STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE
DANGER TO BOATERS. GUSTY WINDS WILL CAUSE A RAPID INCREASE IN WAVE
HEIGHTS WHICH MAY CAPSIZE SMALL BOATS.
&&
LAT...LON 4034 11958 3999 11911 3980 11938 3987 11958
3989 11962 3999 11970 4018 11977 4014 11982
TIME...MOT...LOC 2336Z 225DEG 19KT 3988 11954
HOONSpecial weather statement, Jul 25, 5:22 PM PDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 522 PM PDT THU JUL 25 2013 CAZ071-260115- LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- 522 PM PDT THU JUL 25 2013 ...STRONG THUNDERSTORMS MOVING NEAR SUSANVILLE THROUGH 630 PM... AT 512 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 3 MILES NORTHEAST OF ANTELOPE LAKE...OR 24 MILES WEST OF HERLONG...AND MOVING NORTH AT 15 MPH. OCCASIONAL LIGHTNING...MODERATE TO HEAVY RAIN WITH AMOUNTS NEAR ONE INCH PER HOUR...SMALL PEA SIZE HAIL...AND GUSTY WINDS TO 40 MPH...WILL OCCUR WITH THIS STORM. * LOCATIONS AFFECTED INCLUDE...STANDISH...SUSANVILLE...ANTELOPE LAKE...JANESVILLE...SUSANVILLE MUNICIPAL AIRPORT AND JUNCTION CA 36 AND CA 44. MODERATE TO HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER ON ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. && LAT...LON 4062 12082 4064 12041 4016 12036 4017 12072 TIME...MOT...LOC 0021Z 173DEG 15KT 4026 12058
Local storm report, Jul 25, 5:25 PM PDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RENO NV
525 PM PDT THU JUL 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM HAIL 6 SE ALPINE MEADOWS 39.10N 120.16W
07/25/2013 E1.00 INCH PLACER CA TRAINED SPOTTER
TRAINED SPOTTER IN HOMEWOOD OBSERVED HAIL UP TO THE SIZE
OF QUARTERS.
0305 PM HAIL 4 SSW RENO 39.49N 119.86W
07/25/2013 E0.25 INCH WASHOE NV TRAINED SPOTTER
TRAINED SPOTTER REPORTED PEA SIZED HAIL NEAR THE SHOPPING
CENTER IN CAUGHLIN RANCH.
0311 PM HAIL 3 S BOCA RESERVOIR 39.36N 120.10W
07/25/2013 E0.25 INCH NEVADA CA TRAINED SPOTTER
TRAINED SPOTTER REPORTED PEA SIZED HAIL IN TRUCKEE.
0320 PM HAIL RENO 39.54N 119.82W
07/25/2013 E0.25 INCH WASHOE NV TRAINED SPOTTER
TRAINED SPOTTER REPORTED PEA SIZED HAIL NEAR 1ST ST AND
VIRGINIA ST IN DOWNTOWN RENO.
0322 PM HAIL 4 NE RENO 39.58N 119.77W
07/25/2013 E0.25 INCH WASHOE NV NWS EMPLOYEE
NWS EMPLOYEE REPORTED PEA SIZED HAIL NEAR THE PYRAMID
HIGHWAY - MCCARRAN BLVD INTERSECTION.
0325 PM HAIL 4 E VERDI 39.52N 119.93W
07/25/2013 E0.88 INCH WASHOE NV TRAINED SPOTTER
MAINLY PEA SIZE HAIL WITH SOME HAIL UP TO A NICKEL. HAIL
STARTING TO COVER GROUND. HEAVY RAIN CAUSING WATER TO RUN
ALONG STREET WITH SOME PONDING AND VISIBILITY 100 FEET.
0325 PM HAIL FLORISTON 39.40N 120.01W
07/25/2013 E0.25 INCH NEVADA CA NWS EMPLOYEE
NWS ELKO EMPLOYEE REPORTED PEA SIZED HAIL NEAR FLORISTON
ALONG INTERSTATE 80.
0334 PM HEAVY RAIN 10 NE HALLELUJAH JUNCTI 39.88N 119.91W
07/25/2013 M0.51 INCH WASHOE NV TRAINED SPOTTER
TRAINED SPOTTER REPORTED 0.51 INCHES OF RAIN IN 10
MINUTES IN THE NORTH RED ROCK ROAD AREA NORTHEAST OF
HALLELUJAH JUNCTION.
0338 PM HEAVY RAIN 2 N RENO 39.57N 119.82W
07/25/2013 E0.00 INCH WASHOE NV PUBLIC
PUBLIC REPORTED STREET FLOODING ALONG THE SIDE OF HIGHWAY
395 NEAR EXIT 70B.
0339 PM FLASH FLOOD 3 S VERDI 39.48N 120.00W
07/25/2013 WASHOE NV LAW ENFORCEMENT
SIX TO EIGHT INCHES OF MUD AND DEBRIS COVERING WEST BOUND
INTERSTATE 80 NEAR THE CALIFORNIA-NEVADA STATELINE.
INTERSTATE 80 WEST BOUND IS CLOSED UNTIL FURTHER NOTICE.
0448 PM HEAVY RAIN MARKLEEVILLE 38.70N 119.78W
07/25/2013 M1.06 INCH ALPINE CA MESONET
MARKLEEVILLE RAWS REPORTED 1.06 INCHES OF RAIN OVER THE
LAST 4 HOURS.
0449 PM HEAVY RAIN DOG VALLEY 39.55N 120.04W
07/25/2013 M0.92 INCH SIERRA CA MESONET
DOG VALLEY RAWS REPORTED 0.92 INCHES OF RAIN IN THE LAST
3 HOURS.
0515 PM HEAVY RAIN 4 SSW RENO 39.49N 119.86W
07/25/2013 E0.39 INCH WASHOE NV TRAINED SPOTTER
0.39 INCH OF RAIN FELL IN ABOUT 45 MINUTES ALONG WITH PEA
SIZED HAIL.
&&
MYRICKSpecial weather statement, Jul 25, 6:20 PM PDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
620 PM PDT THU JUL 25 2013
CAZ071-260215-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
620 PM PDT THU JUL 25 2013
...STRONG THUNDERSTORMS OVER WESTERN LASSEN AND NORTHERN PLUMAS
COUNTIES THROUGH 730 PM...
AT 612 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF
CRATER LAKE CAMPGROUND TO 3 MILES NORTHWEST OF ASPEN GROVE CAMPGROUND
TO SUSANVILLE...AND MOVING NORTH AT 15 MPH.
OCCASIONAL LIGHTNING...MODERATE RAIN...SMALL PEA SIZE HAIL...AND
GUSTY WINDS TO 40 MPH...WILL OCCUR WITH THESE STORMS.
* LOCATIONS AFFECTED INCLUDE...EAGLE LAKE...SPAULDING...SUSANVILLE...
SUSANVILLE MUNICIPAL AIRPORT...JUNCTION CA 36 AND CA 44 AND
JUNCTION CA 139 AND CA 513.
DURING A THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS. HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A
VEHICLE IF POSSIBLE.
&&
LAT...LON 4099 12114 4100 12067 4078 12043 4018 12064
4050 12088 4049 12123
TIME...MOT...LOC 0119Z 196DEG 17KT 4062 12114 4061 12080
4043 12068Local storm report, Jul 25, 6:33 PM PDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
633 PM PDT THU JUL 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM DEBRIS FLOW 6 N STEAD 39.76N 119.89W
07/25/2013 WASHOE NV FIRE DEPT/RESCUE
HEAVY RAIN CAUSED WATER AND DEBRIS FLOW ACROSS THE
ROADWAY AT RED ROCK ROAD AND ARGOSY ROAD.
0604 PM HEAVY RAIN 2 WNW EAGLE LAKE 40.66N 120.78W
07/25/2013 M0.60 INCH LASSEN CA TRAINED SPOTTER
TRAINED SPOTTER MEASURED 0.60 INCHES OF RAIN IN LESS THAN
ONE HOUR.
0604 PM HEAVY RAIN 7 NE SPANISH SPRINGS 39.62N 119.72W
07/25/2013 M0.69 INCH WASHOE NV TRAINED SPOTTER
TRAINED SPOTTER MEASURED 0.69 INCHES OF PRECIPITATION
THIS AFTERNOON.
&&
DFISHLERThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 5:22 PM PDT | Special Weather Statement | REV | Lassen | 53 min |
| Jul 25, 5:40 PM PDT | Severe Thunderstorm Warning | REV | Lassen, Plumas | 50 min |
| Jul 25, 6:20 PM PDT | Special Weather Statement | REV | Lassen | 55 min |
| Jul 25, 7:19 PM PDT | Areal Flood Advisory | REV | Lassen | 116 min |
| Jul 26, 10:19 AM PDT | Flash Flood Watch | REV | Alpine, El Dorado, Mono, Nevada, Placer | 11 hr |
Nearby
Severe Thunderstorm Warnings in California, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.